Gratitude

Sometimes I count my blessings, probably not as often as I should.  I live in an assisted-living care facility and I see people in wheelchairs; with mental incapacities of all degrees.  Everyone is treated well and with respect.   I, with my 27 years of HIV, many of them asympomatic, did have a career.   And I still benefit from that career with health care benefits.  I live in a prosperous part of the world (you might even call it a greedy part of the world); but I live comfortably; receiving all my pain medication, and health care for free.  And most importantly, I have the freedom to make decisions regarding my health care.   Recently I read an article about women with HIV in Chile.  One young woman (who didn't want her name used, as the stigma is acute in Chile) was STERILIZED without her knowledge or consent.  In fact, it seems the whole health care system berates women who have babies if they have HIV.  The nurses and the doctors scold them and tell them they should of had an abortion.  Plus, in health care clinics, patients who are HIV- are seen first; patients with HIV have to wait.  Meanwhile, the young woman who was sterilized in the article, awoke from a ceaserean, with a healthy baby, but would not be able to have another.   Our medical system is not perfect, but in this case, the system in Chile has pretty much raped this patient by removing her reproductive organs and the right to control what happens to her body.   http://www.globalpost.com/print/5595676?page=full

Tags: 

like0

Comments

celina5000's picture

Dear Sallymore, I don't know why your tongue seems to be changing color. I also don't take any anti-retro drugs, but I never noticed any differences in my tongue unless I had thrush. I'm sure your doctor or medical clinic can identify this for you and it's probably nothing serious. And if you can sit here at your computer, then I think it's safe to assume you're not dying. thinking of you, Gisele

like0

Sallymore's picture

I like to ask some questions on certain issues,how can u deal with tongue that has become darkened?Is there a way to restore it's original color?Or is it that I am gradually dying?I wish to know.I am not on any ARV drugs.

like0

Vickie's picture

Thanks for posting. I am saddened and angry when I hear these types of stories.

I recently had a conversation with some women here in the US regarding pregnancy desires. A couple of the women stated that when they talk with their doctors about their desires for pregnancy they are often treated with little respect and sometimes scolded.

If you desire to have a child find a doctor that will be happy to work with you. It might seem complicated at first but there are doctors who understand the risks and know that you can have a healthy child while living a normal live.

My prayers are with you all.

like0

Blog themes: 

admin's picture

Become a Member

Join our community and become a member to find support and connect to other women living with HIV.

Join now >

Do you get our newsletter?

admin's picture

Sign up for our monthly Newsletter and get the latest info in your inbox.

none_existing name
Fri, 11/26/2021 - 10:33am

Marig2016's picture

Marig2016 commented on When It Clicks

Thu, 11/25/2021 - 10:58pm

Get basic information about a variety of approaches to treating the metabolic changes that may result from living with HIV or taking HIV drugs.

Lipodystrophy means abnormal fat changes. This article addresses treatments for fat loss, or lipoatrophy.

Get basic information about lipodystrophy: body shape changes, metabolic complications, and causes and treatment of fat loss and fat gain.

banner

Browse Blogs by Theme